Clozapine Intoxication with Neuroleptic Malignant Syndrome: Case ReportJournal: International Journal of Science and Research (IJSR) (Vol.10, No. 3)
Publication Date: 2021-03-05
Authors : Ongky Aristian;
Page : 479-482
Keywords : Intoxication; Clozapine; Neuroleptic Malignant Syndrome;
Clozapine intoxication is defined when a person ingests clozapine which exceeds daily dose. If not treated properly, this exposure could lead into fatal complication such as neuroleptic malignant syndrome. We reported a patient, male, 37 years old, came to emergency room with a decrease of consciousness after taking 30 tablets of 25 mg clozapine, about 30 minutes before admission. Patient also developed signs of hyperthermia, tachycardia, and blood pressure rise. Subsequent examination followed and it was revealed that there was an elevation of creatinine phosphokinase levels, confirming diagnosis of neuroleptic malignant syndrome. Patient was decontaminated with gastric lavage method and trihexyphenidyl was administrated. Patient eventually regain consciousness, and made an uneventful recovery within four days. Emergency management in clozapine intoxication has an important role in preventing life threatening complication. Although the prevalence is rare, NMS must always be considered in antipsychotic intoxication case.
Other Latest Articles
Last modified: 2021-06-26 18:42:03